Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 111, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2011, 12:44 AM EDT for 5 counties in Kentucky. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 12:44 AM EDT (04:44 UTC)
- Expired
- Apr 20, 2011, 1:30 AM EDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Anderson County, KY, Henry County, KY, Nelson County, KY, Shelby County, KY, Spencer County, KY
The radar
The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 1:04 AM EDT | TSTM WND GST 60 | Simpsonville, KY | |
| Apr 20, 1:22 AM EDT | HAIL 0.5 | Coxs Creek, KY | |
| Apr 20, 1:39 AM EDT | TSTM WND DMG | Waddy, KY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:13 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1686 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 18.7
The text
As transmitted, in the capitals the NWS used until 2016.
303
WUUS53 KLMK 200444
SVRLMK
KYC005-103-179-211-215-200530-
/O.NEW.KLMK.SV.W.0111.110420T0444Z-110420T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1244 AM EDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 130 AM EDT
* AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF
CRENSHAW...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
TAYLORSVILLE...
SHELBYVILLE...
CRENSHAW AND WATERFORD...
WILSONVILLE AND ELK CREEK...
VEECH AND OLIVE BRANCH...
SOUTHVILLE AND VEACHLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3848 8500 3817 8502 3791 8512 3789 8557
3797 8554 3799 8550 3801 8551 3811 8545
3826 8541 3830 8544 3831 8533 3837 8529
TIME...MOT...LOC 0444Z 259DEG 50KT 3809 8558
WIND...HAIL 70MPH <.50IN
$$
AL1 follow-up statement
351
WWUS53 KLMK 200528
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 AM EDT WED APR 20 2011
KYC005-103-179-211-215-200537-
/O.EXP.KLMK.SV.W.0111.000000T0000Z-110420T0530Z/
HENRY KY-SHELBY KY-SPENCER KY-ANDERSON KY-NELSON KY-
128 AM EDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NELSON...WESTERN
ANDERSON...SPENCER...SHELBY AND SOUTHERN HENRY COUNTIES WILL EXPIRE
AT 130 AM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. HOWEVER...THUNDERSTORMS WILL CONTINUE IN THIS AREA OVER THE
NEXT HOUR.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3848 8500 3817 8502 3791 8512 3789 8557
3797 8554 3799 8550 3801 8551 3811 8545
3826 8541 3830 8544 3831 8533 3837 8529
TIME...MOT...LOC 0527Z 259DEG 50KT 3820 8483
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 11:38 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 19, 11:38 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1138 PM EDT TUE APR 19 2011 ...MESOSCALE UPDATE... ...WIDESPREAD DAMAGING WIND EVENT UNFOLDING ACROSS SOUTHERN INDIANA AND WEST-CENTRAL KENTUCKY... WELL DEVELOPED QUASI-LINEAR CONVECTIVE SYSTEM CONTINUES TO MATURE AND SURGE EASTWARD ACROSS SOUTHERN INDIANA AND WEST-CENTRAL KENTUCKY. THE LINE IS NOW ENTERING OUR NORTHWEST PORTION OF THE SERVICE AREA. REPORTS COMING OUT OF OWENSBORO INDICATE THAT 75-80 MPH WINDS ARE OCCURING WITH THIS LINE. MULTIPLE WARNINGS ARE IN EFFECT TO THE WEST OF INTERSTATE 65. MESOSCALE ANALYSIS CONTINUE TO SHOW A VERY UNSTABLE AND MOIST ATMOSPHERE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY. OVERALL ENVIRONMENT CONTINUES TO BE STRONGLY SUPPORTIVE OF WIDESPREAD DAMAGING WINDS ALONG WITH MESOVORTICES WITHIN THE SQUALL LINE ITSELF. BASED ON THE LATEST RADAR SCANS...THIS LINE WILL BE IMPACTING THE LOUISVILLE METRO AREA BETWEEN WITHIN THE NEXT HOUR...MAINLY BETWEEN MIDNIGHT AND 100 AM EDT. WITH THIS LINE CONTINUING TO MAINTAIN ITS STRENGTH...WIDESPREAD DAMAGING WINDS ARE EXPECTED TO IMPACT THE LOUISVILLE METRO AREA AND SURROUNDING SUBURBS WITHIN THE NEXT 60 MINUTES. WINDS OF 70 MPH OR MORE WILL LIKELY RESULT IN WIDESPREAD TREES COMING DOWN ALONG WITH LARGE AREAS OF POWER OUTAGES. .SHORT TERM (TONIGHT AND WEDNESDAY)... ...SEVERE WEATHER EPISODE LIKELY LATE THIS EVENING INTO THE OVERNIGHT PERIOD. WIND DAMAGE...SOME OF IT POTENTIALLY SIGNIFICANT...AND ISOLATED TORNADOES EXPECTED... PARAMETERS STILL IN PLACE FOR A SEVERE WEATHER OUTBREAK OVER S-CENTRAL IND AND CENTRAL KY TONIGHT. LOW CLOUDS TRAPPED UNDERNEATH CAPPING INVERSION HAVE BEEN SLOW TO CLEAR THIS AFTERNOON...BUT ARE STARTING TO ERODE. TEMPS NOW WARMING NICELY WITH READINGS NOW IN MID 70S TO MID 80S. WARM FRONT...RESPONSIBLE FOR TSTMS THIS MORNING OVER PARTS OF SRN IND...HAS LIFTED JUST N OF AREA. AT THIS TIME...ANOTHER AXIS OF ENHANCED CLOUDS WAS LOCATED OVER SRN IL INTO SW IND WHERE SCT SHOWERS AND TSTMS COULD DEVELOP THIS AFTERNOON WITHIN AREA OF SLOWLY ERODING CAPPING INVERSION ALOFT. 12Z NAM ACTUALLY RESOLVED THIS FEATURE AND DEVELOPS SOME WARM-SECTOR CONVECTION LATE THIS AFTERNOON AND EARLY EVENING. WILL CONTINUE TO INCLUDE A CHANCE OF TSTMS OVER S-CENTRAL IND AND N-CENTRAL KY THROUGH EARLY EVENING TO ACCOUNT FOR THIS FEATURE. SPC HAS JUST ISSUED THE FIRST TORNADO WATCH FOR PARTS OF CENTRAL IL TO SRN/SW MO...THE AREA WHERE THE SEVERE WEATHER OUTBREAK WILL BEGIN. IN THIS AREA...INSTABILITY...INCREASING LOW-LEVEL SHEAR...AND INCREASING FORCING ALONG THE COLD FRONT WILL ALLOW TSTMS TO EXPAND RAPIDLY AS THE CAP IS BROKEN. CELLULAR-BASED CONVECTION (I.E. SUPERCELLS) IS LIKELY IN THIS AREA. THIS AREA WILL CONGEAL INTO A LINEAR MODE OF CONVECTION (I.E., SQUALL LINE) WITH BOWING SEGMENTS INCREASING IN NUMBER WITH TIME AS THE LINE MOVES E INTO THE LOWER OH VALLEY THIS EVENING. THE MODELS ARE USUALLY SLOW IN THE TIMING OF THE LINE AS THE COLD POOL ASSOCIATED WITH RAIN WITH THE STORMS HELPS TO ACCELERATE THE LINE FASTER THAN WOULD BE EXPECTED GIVEN AMBIENT WIND FIELDS. AS A RESULT...EXPECT LINE TO REACH OUR FAR NW COUNTY (DUBOIS) IN IND BY ABOUT 10 PM EDT...LOUISVILLE TO BOWLING GREEN AXIS ABOUT 11 PM OR MIDNIGHT...FRANKFORT ABOUT 12-2 AM AND LEXINGTON AROUND 2-3 AM EDT. ALTHOUGH CONVECTION WILL FORM ALONG AND JUST E OF THE FRONT IN MO THIS AFTERNOON...AFTER THE STORMS BECOME AN ORGANIZED LINE...THE LINE WILL RACE AHEAD OF THE COLD FRONT. MODELS HINT THAT A SECONDARY LINE OF AT LEAST SCT TSTMS COULD FORM ALONG THE ACTUAL FRONT A COUPLE/FEW HOURS AFTER THE INITIAL LINE. HOWEVER...THE INITIAL LINE WILL BE THE MAIN ONE TO BE CONCERNED ABOUT FOR SEVERE WEATHER... DESPITE THE TIME OF DAY (I.E. LATE EVENING/OVERNIGHT). AS FAR AS SEVERE POTENTIAL...TYPICALLY LINES OF STORMS DO NOT PRODUCE WIND DAMAGE ALONG THEIR ENTIRE LENGTH...ALTHOUGH GUSTY WINDS DO OCCUR ALONG MOST OF IT. THIS IS LIKELY TO BE THE CASE AGAIN TONIGHT. NEVERTHELESS...ORGANIZED BOW ECHOES ARE LIKELY TO OCCUR TONIGHT AND IN THIS CASE HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT WIND DAMAGE (70-80 MPH WINDS) ALONG WITH ISOLATED/WIDELY SCATTERED TORNADOES. ANY TORNADOES WHICH FORM WILL LIKELY BE SHORT IN DURATION BUT COULD FORM QUICKLY AND DO DAMAGE. SOME CELLS MAY ALSO PRODUCE LARGE HAIL...BUT HAIL WILL BE A SECONDARY CONCERN TO THE WIND DAMAGE AND TORNADO POTENTIAL. ALSO...RAINFALL RATES WILL BE HIGH...BUT INTENSE RAINFALL WILL BE BRIEF SO NOT EXPECTING A WIDESPREAD FLOOD/ FLASH FLOOD EVENT AT THIS TIME...ALTHOUGH ISOLATED PROBLEMS MAY OCCUR. SINCE THE STORMS WILL BE OCCURRING LATE THIS EVENING INTO THE OVERNIGHT PERIOD...A MORE ATYPICAL TIME OF OCCURRENCE FOR US...AND SINCE PEOPLE MAY BE SLEEPING...PEOPLE ARE ENCOURAGED TO HAVE A DEFINITE PLAN OF ACTION AND KNOW WHAT TO DO WHEN WARNINGS ARE ISSUED OR WEATHER CONDITIONS DETERIORATE RAPIDLY. THE SEVERE POTENTIAL WILL NOT LAST LONG AT ANY ONE LOCATION SINCE STORMS WILL BE RACING EWD. AFTER THE COLD FRONT MOVES THROUGH WED MORNING...MODELS SHOW LOW-LEVEL CLOUDS HANGING IN DURING THE MORNING BEFORE CLEARING STARTS TO RETURN BY AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN. IN OTHER WORDS...IT WILL BE A MUCH CALMER DAY AFTER A POTENTIALLY BUSY AND STORMY NIGHT. .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... DIDN/T SPEND AS MUCH TIME ON THE LONG TERM TODAY DUE TO SIGNIFICANT CONCERNS IN THE SHORT TERM...BUT WAS ABLE TO GIVE IT A QUICK LOOK. WEDNESDAY NIGHT INTO THURSDAY STILL LOOK PRIMARILY DRY. CAN/T COMPLETELY RULE OUT A STRAY POP-UP THUNDERSTORM THURSDAY AFTERNOON IN THE SOUTH SO WILL HOLD ON TO TINY POPS THEN. THUNDERSTORM COVERAGE STILL EXPECTED TO INCREASE THURSDAY NIGHT AS LOW PRESSURE MOVES ALONG THE KANSAS/OKLAHOMA BORDER AND A WARM FRONT SHARPENS FROM THE LOW TO THE CENTRAL APPALACHIANS. THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY IN A MOIST UNSTABLE ATMOSPHERE WITH THE WARM FRONT NEARBY. WE MAY GET A BRIEF BREAK FRIDAY EVENING AS THE WARM FRONT LIFTS TO THE NORTH. THUNDERSTORMS WILL THEN RETURN LATE FRIDAY NIGHT INTO SATURDAY MORNING AS LOW PRESSURE MOVES BY TO OUR NORTHWEST AND SWINGS A COLD FRONT INTO THE REGION. MODELS CONTINUE TO GROW MORE SHEEPISH ABOUT THE CHANCES OF SEVERE WEATHER WITH THIS SYSTEM. A COUPLE OF DAYS AGO SEVERE WEATHER LOOKED LIKE A GOOD BET...BUT NOW THERE IS MORE UNCERTAINTY. THE FUTURE OF THIS SYSTEM IS IN QUESTION AS WELL. THE GFS STILL WANTS TO STALL IT OUT ROUGHLY ALONG THE OHIO RIVER KEEPING US WET. THE ECMWF STILL WANTS TO LIFT IT BACK NORTH OUT OF THE REGION KEEPING US DRY. THE GFS SOLUTION DOES HAVE SOME WEAK SUPPORT FROM THE GEM ENSEMBLE MEAN AND GFS ENSEMBLE MEAN. THE ECMWF HAS TRENDED JUST A BIT CLOSER TO THE GFS AND WE ARE CURRENTLY IN A WET PATTERN. THUS...WILL HOLD ON TO THE SMALL POPS WE ALREADY HAD GOING THROUGH SUNDAY NIGHT. MONDAY-MONDAY NIGHT STAND A DECENT CHANCE AT BEING RELATIVELY DRY...THEN A COLD FRONTAL PASSAGE IS ON TAP FOR TUESDAY. && .AVIATION (00Z TAF ISSUANCE)... A SQUALL LINE OF STRONG TO SEVERE TSTMS EXPECTED TO MOVE THRU ALL TAF SITES LATE THIS EVENING/EARLY WED MORNING...RESULTING IN ABOUT A 2-HR WINDOW OF LIFR TO IFR VSBY AND MVFR CIGS AS WELL AS WIND GUSTS 0F 40-50KTS. CDFNT WILL FOLLOW LINE AND MOVE THRU ALL TAF SITES BY 13Z. AFTERWARD...MVFR CIGS AND WEST WINDS WILL PREVAIL WITH CLEARING BY MIDDAY/EARLY AFTERNOON. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......MJ SHORT TERM.....TWF LONG TERM......13 AVIATION.......DK/11
Hazardous weather outlook, Apr 19, 5:35 PM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 535 PM EDT TUE APR 19 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 535 PM EDT TUE APR 19 2011 /435 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SEVERE WEATHER OUTBREAK EXPECTED LATE THIS EVENING AND OVERNIGHT OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT. THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA AROUND 10 PM EDT TONIGHT. THE STORMS WILL RACE EASTWARD BETWEEN 10 PM AND 4 AM ACROSS THE FORECAST AREA. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH...WITH ISOLATED DESTRUCTIVE WINDS OF 70 TO 80 MPH. ISOLATED TORNADOES ARE ALSO EXPECTED...ALONG WITH SOME HAIL. HEAVY RAINFALL WITH TOTALS OF 1 TO 1.5 INCHES WITH LOCALLY HIGHER AMOUNTS...IS ALSO LIKELY. SINCE THESE SEVERE AND POTENTIALLY FLASH FLOOD PRODUCING STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER AS WELL AS FLASH FLOOD FATALITIES OCCUR LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE BLUEGRASS AND LAKE CUMBERLAND REGIONS EARLY WEDNESDAY MORNING BUT WILL MOVE QUICKLY OFF TO THE EAST. SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH MAY BRING A ROUND OF STRONG STORMS MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM HAS LOST SOME OF ITS POTENCY IN RECENT FORECASTS...STAY TUNED TO SEE HOW THIS NEXT SYSTEM SHAPES UP. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE REST OF THE WEEKEND AND INTO EARLY NEXT WEEK. HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER LEVELS ON AREA RIVERS...INCLUDING THE OHIO...AND MAY RESULT IN FLASH FLOODS AND AREAL FLOODING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND MAY BE NEEDED LATE IN THE WEEK THROUGH THE WEEKEND. KIRKPATRICK
In the hours before
Local storm report, Apr 20, 12:29 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1229 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM TSTM WND GST AUSTIN 38.74N 85.81W
04/20/2011 M62 MPH SCOTT IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1100428
SZAPPANOSLocal storm report, Apr 20, 12:30 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1230 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST JASPER 38.39N 86.94W
04/19/2011 M67 MPH DUBOIS IN MESONET
MEASURED AT JASPER MIDDLE SCHOOL
1134 PM TSTM WND DMG JASPER 38.39N 86.94W
04/19/2011 DUBOIS IN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.
1135 PM TSTM WND DMG JASPER 38.39N 86.94W
04/19/2011 DUBOIS IN LAW ENFORCEMENT
OVERTURNED MOBILE HOMES REPORTED IN THE CITY OF JASPER.
1138 PM TSTM WND GST TASWELL 38.33N 86.57W
04/19/2011 M65 MPH CRAWFORD IN TRAINED SPOTTER
1143 PM TSTM WND DMG 3 NW TELL CITY 37.98N 86.80W
04/19/2011 PERRY IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1149 PM TSTM WND DMG TELL CITY 37.95N 86.76W
04/19/2011 PERRY IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS THE CITY.
1150 PM TSTM WND GST PAOLI 38.56N 86.47W
04/19/2011 M60 MPH ORANGE IN TRAINED SPOTTER
1150 PM TSTM WND GST ORLEANS 38.66N 86.45W
04/19/2011 M63 MPH ORANGE IN TRAINED SPOTTER
1151 PM TSTM WND GST ENGLISH 38.33N 86.46W
04/19/2011 M65 MPH CRAWFORD IN TRAINED SPOTTER
1158 PM TSTM WND GST LEAVENWORTH 38.20N 86.35W
04/19/2011 E65 MPH CRAWFORD IN TRAINED SPOTTER
1202 AM TSTM WND GST ROME 37.93N 86.53W
04/20/2011 M63 MPH PERRY IN TRAINED SPOTTER
1203 AM TSTM WND GST LEWISPORT 37.93N 86.90W
04/20/2011 M66 MPH HANCOCK KY MESONET
1203 AM TSTM WND DMG VALEENE 38.43N 86.40W
04/20/2011 ORANGE IN TRAINED SPOTTER
TREES DOWN
1207 AM TSTM WND DMG HARDINSBURG 37.78N 86.45W
04/20/2011 BRECKINRIDGE KY LAW ENFORCEMENT
TREES DOWN WEST OF THE CITY
1209 AM TSTM WND DMG CORYDON 38.21N 86.13W
04/20/2011 HARRISON IN TRAINED SPOTTER
TREES DOWN
1210 AM TSTM WND DMG LEAVENWORTH 38.20N 86.35W
04/20/2011 CRAWFORD IN TRAINED SPOTTER
TREES AND POWER LINES DOWN
1212 AM TSTM WND GST HARDINSBURG 37.78N 86.45W
04/20/2011 M60 MPH BRECKINRIDGE KY TRAINED SPOTTER
TREES AND POWER LINES DOWN
1214 AM TSTM WND GST DEANEFIELD 37.67N 86.82W
04/20/2011 M59 MPH OHIO KY TRAINED SPOTTER
1214 AM TSTM WND DMG CORYDON 38.21N 86.13W
04/20/2011 HARRISON IN TRAINED SPOTTER
TREES AND POWER LINES DOWN
1215 AM TSTM WND DMG NEW PEKIN 38.50N 86.02W
04/20/2011 WASHINGTON IN TRAINED SPOTTER
TREES DOWN
1217 AM TSTM WND DMG HARDINSBURG 37.78N 86.45W
04/20/2011 BRECKINRIDGE KY TRAINED SPOTTER
TREES DOWN ACROSS HIGHWAY 333
1217 AM TSTM WND DMG BRANDENBURG 38.00N 86.18W
04/20/2011 MEADE KY TRAINED SPOTTER
TREES REPORTED DOWN
1220 AM TSTM WND DMG GALENA 38.35N 85.94W
04/20/2011 FLOYD IN TRAINED SPOTTER
TREES DOWN
1221 AM TSTM WND DMG OLATON 37.53N 86.70W
04/20/2011 OHIO KY TRAINED SPOTTER
TREES AND POWER LINES DOWN
1224 AM TSTM WND DMG BEAVER DAM 37.41N 86.88W
04/20/2011 OHIO KY TRAINED SPOTTER
TREES AND POWER LINES DOWN
1225 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
04/20/2011 FLOYD IN TRAINED SPOTTER
POWER TRANSFORMERS BLOWING WEST OF THE CITY
1226 AM TSTM WND GST EDWARDSVILLE 38.28N 85.90W
04/20/2011 M65 MPH FLOYD IN TRAINED SPOTTER
1227 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
04/20/2011 FLOYD IN TRAINED SPOTTER
POWER TRANSFORMERS REPORTED BLOWING.
1229 AM TSTM WND GST AUSTIN 38.74N 85.81W
04/20/2011 M62 MPH SCOTT IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1100400 LMK1100401 LMK1100402 LMK1100403 LMK1100404
LMK1100407 LMK1100405 LMK1100408 LMK1100406 LMK1100409 LMK1100410
LMK1100411 LMK1100415 LMK1100412 LMK1100413 LMK1100414 LMK1100416
LMK1100417 LMK1100418 LMK1100419 LMK1100420 LMK1100421 LMK1100422
LMK1100423 LMK1100424 LMK1100425 LMK1100426 LMK1100427 LMK1100428
SZAPPANOSLocal storm report, Apr 20, 12:37 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM TSTM WND DMG 6 SE LOUISVILLE 38.16N 85.66W
04/20/2011 JEFFERSON KY NWS EMPLOYEE
POWER LINE FLASHES REPORTED
&&
EVENT NUMBER LMK1100429
SZAPPANOSLocal storm report, Apr 20, 12:38 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1238 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TSTM WND DMG 6 W BRANDENBURG 38.00N 86.29W
04/20/2011 MEADE KY LAW ENFORCEMENT
HOMES DAMAGES
&&
EVENT NUMBER LMK1100430
SZAPPANOSLocal storm report, Apr 20, 12:39 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1239 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND GST BROOKS 38.07N 85.72W
04/20/2011 M60 MPH BULLITT KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100431
SZAPPANOSLocal storm report, Apr 20, 12:40 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND DMG ST. MATTHEWS 38.25N 85.64W
04/20/2011 JEFFERSON KY TRAINED SPOTTER
POWER LINE FLASHES REPORTED
&&
EVENT NUMBER LMK1100432
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:26 PM EDT | Special Weather Statement | LMK | Hancock | 49 min |
| Apr 19, 10:51 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 24 min |
| Apr 19, 10:59 PM EDT | Tornado Warning | LMK | Hancock | 46 min |
| Apr 19, 11:11 PM EDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 34 min |
| Apr 19, 11:29 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Meade | 46 min |
| Apr 19, 11:34 PM EDT | Tornado Warning | LMK | Meade | 41 min |
| Apr 19, 11:45 PM EDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 30 min |
| Apr 19, 11:54 PM EDT | Tornado Warning | LMK | Breckinridge, Meade | 36 min |
| Apr 20, 12:04 AM EDT | Tornado Warning | LMK | Bullitt, Hardin, Jefferson | 56 min |
| Apr 20, 12:13 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Hardin, Meade, Ohio | 47 min |
| Apr 20, 12:17 AM EDT | Tornado Warning | LMK | Trimble | 43 min |
| Apr 20, 12:25 AM EDT | Tornado Warning | LMK | Henry, Oldham, Trimble | 50 min |
| Apr 20, 12:38 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Grayson, Hardin, Hart, Larue, Nelson | 37 min |
| Apr 20, 12:49 AM EDT | Tornado Warning | LMK | Shelby, Spencer | 26 min |
| Apr 20, 1:09 AM EDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 36 min |
| Apr 20, 1:10 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hart, Metcalfe and 1 more | 35 min |
| Apr 20, 1:17 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Hancock, Ohio | 3 hr |
| Apr 20, 1:18 AM EDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 42 min |
| Apr 20, 1:19 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more | 41 min |
| Apr 20, 1:26 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more | 34 min |
| Apr 20, 1:43 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson | 47 min |
| Apr 20, 1:43 AM EDT | Tornado Warning | LMK | Bourbon, Fayette, Harrison, Scott | 17 min |
| Apr 20, 1:50 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Hart, Metcalfe and 2 more | 40 min |
| Apr 20, 1:58 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more | 32 min |
| Apr 20, 2:02 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Clark, Garrard, Jessamine, Lincoln, Madison | 43 min |
| Apr 20, 2:02 AM EDT | Tornado Warning | LMK | Logan, Simpson | 28 min |
| Apr 20, 2:07 AM EDT | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Ohio | 3 hr |
| Apr 20, 2:07 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Lincoln, Russell, Taylor | 38 min |
| Apr 20, 2:25 AM EDT | Tornado Warning | LMK | Allen, Simpson | 35 min |
| Apr 20, 2:29 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Hart, Logan and 3 more | 46 min |
| Apr 20, 2:49 AM EDT | Areal Flood Advisory | LMK | Barren, Boyle, Casey, Edmonson, Grayson, Green and 8 more | 3 hr |
| Apr 20, 2:49 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Garrard, Green, Lincoln and 4 more | 41 min |
| Apr 20, 2:52 AM EDT | Tornado Warning | LMK | Allen, Barren, Monroe | 23 min |
| Apr 20, 3:13 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| Apr 20, 3:16 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Casey, Clinton, Cumberland, Metcalfe and 2 more | 29 min |
| Apr 20, 3:34 AM EDT | Special Weather Statement | LMK | Clinton, Cumberland | 26 min |
| Apr 20, 3:47 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Russell | 28 min |
| Apr 20, 7:45 AM EDT | River Flood Advisory | LMK | Ohio | 24 hr |
| Apr 20, 10:24 AM EDT | River Flood Warning | LMK | Jefferson, Oldham | 15 days |
| Apr 20, 10:24 AM EDT | River Flood Warning | LMK | Jefferson, Meade | 49 hr |
| Apr 20, 10:24 AM EDT | River Flood Warning | LMK | Breckinridge, Hancock | 17 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.